Jump to content

Ask Your VA   Claims Questions | Read Current Posts 
Read VA Disability Claims Articles
 Search | View All Forums | Donate | Blogs | New Users | Rules 

  • homepage-banner-2024.png

  • donate-be-a-hero.png

  • 0

Anyone Diagnosed With Myoclonus (Body Twitching)?

Rate this question


sleeper692

Question

I've been telling my VA docs, including the doc in my initial C&P exam, that my arms and legs jerk and twitch uncontrollably. It feels like I am receiving an electrical shock that can travel through my whole body. This has been going on for 20 years. None of the docs ever took note or asked any questions to explore my complaint. In the last 6 months or so, the frequency and severity of the twitching has increased to the point that it is affecting my daily life. Imagine drinking hot coffee when your arm suddenly jerks, spilling hot coffee everywhere! Its also embarrassing being around other people when my body is flailing about for no reason.

I finally had a neurologist give me a diagnosis of myoclonus and has me on meds to hopefully control it. Yesterday I read an article about GWI that mentioned reports of GWV's reporting muscle twitching and jerking along with the usual symptoms. It was the first time I had read that association with GWI.

Are there any other Gulf War vets experiencing this muscle twitching?

I'm wondering if it would be possible to service connect the diagnosis of myoclonus under the current presumptives as a neurological condition. Anyone wiser than I have any educated opinions?

Thanks!!

Pete

Edited by sleeper692
Link to comment
Share on other sites

Recommended Posts

  • 0

Hi I am an British ex serviceman,  The reason I have joined is because I am trying to find out if other vets suffer with the same things, as I am sure that these are service related, trouble is back in the UK the health service is not much help, at times I am sure they think I am making this stuff up??? Most of the research I have found into this has been done in the States, the UK  Ministry of Defence seems to be trying to sweep it under the carpet. I am sorry to find out from here that what I am suffering from seems to be fairly widespread, any info would be  greatfuly received. What I am concerned about is, are these attacks going to keep getting worse to the point I can no longer work etc.

I served in Iraq in 2004 and 2007 I have been experiencing a lot of unexplained illnesses, blood clots in the lungs, blood clots in the leg as well acute pancreatitis that they could find no reason for why I had got them, I have been suffering from uncontrollable muscle contractions since coming back from Iraq, which have got steadily worse over the years, it started of just while I was asleep but now while I am awake. I have been trying to get doctors to take me seriously with not much luck, I get the feeling that they think I am making all this up, especially as they wanted me to see a therapist. Obviously I told them to jog on with that. I have had mri scans, blood tests, eeg tests and sleep deprived eeg tests all come back clear I have been asking my GP and the consultant neurologist I am seeing to run chemical poisoning tests as I feel that is what has caused all this due to my service. These attacks used to only happen at night but over several years they have become more violent and I am on simanet and now they are getting worse where the attacks will last anything from 20 minutes to several hours. They are also now happening while I am awake as well while sitting or laying down the medication slowly seems to be failing to keep the attacks from happening.

Edited by DanWeyman
Link to comment
Share on other sites

  • 0
  • HadIt.com Elder

Sounds as if you may have been exposed to a nerve agent I was in the Project 112/SHAD in 1964and was exposed to VX  the uncontrollable muscle contractions was very hard on me and i still have them from time to time hopefully the chemical test will prove up something for you it sure is hell not knowing fore sure what is the cause. Good Luck to You.

Elk Hunt Test #65_14_Gerstle River Test Site_Landbase Test_Ft. Greely AK. 1964_S.R.#99_06

"We'll know our disinformation program is complete when everything

the American public believes is false."-- William Casey, CIA Director!!!

Link to comment
Share on other sites

  • HadIt.com Elder

Mine could be caused from the MS or TBI i've been diagnosed with. Since it increases and decreases at times I think it's due to the MS. But i'm no doctor. Just know how my body acts over all the years.

Allan

Edited by allan
Link to comment
Share on other sites

I have and continue to experience these twitching episodes. They occour in my arms and legs and sometimes in my torso. My twitching has never been to the level to where yours seems to be but it has increased in ocurences through the years.

My neurologist finally figured out that the anti-depressants they have me on is aggravating the myoclonus. I'm on cloneazapam, similar to valium, and it has calmed it down quite a bit. The only problem with the meds is that now I'm drowsy on top of the fatigue. I filed a claim as a neurological disorder under the GW presumptives. It will be interesting to see how the VARO treats this when they see it. I expect they will deny it so fast the letter will be on fire coming out of the printer.

Allan, if you've got the muscle twitching going on, I suggest you try to get a referral to a neurologist for diagnosis. The scary thing about myoclonus is that it is often a symptom of a lot of other scary, more serious diseases from Parkinson's to ALS. It certainly scares the crap out of me waiting to see what comes next.

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Guidelines and Terms of Use